Beauty/Acne · Uncategorized

My Experience on Roaccatane… (part 1)

Oh heyy!

Whilst I lay in bed feeling extremely sorry for myself with my extremely ‘first world problem’, I instinctively reached for my laptop to write this blog post about it.

Tuesday 16th January, 2018, marked the start of my second course of the acne medication, Isotretinoin, formally or more commonly known as Roaccatane. I have previously endured a 9 month course of the antibiotic back in 2015-16 but that didn’t  keep the acne away.  It is now 2018, I am 21 years of and here I am facing the fact that my 11 year stint of acne is probably not ‘just a teenage thing’ anymore.

For reference and personal documentation, here is a photo of my skin pre treatment.27144554_10211002055672816_525889909_o

So, day 3 of meds and 6 tablets down, I am feeling horrendous. After just one tablet I felt my mood drop instantly and my confidence fly straight out of the window (hoping to find it again soon). My skin is starting to dry already and peel and one of the worst symptoms that I do not remember from my last course is the chronic nausea. This constant sickness is INTENSE. I’m hoping the sickness will wear off as my body adjusts to the medication but for now, laying in a dark room is all I can do.

I take the tablets with food as directed, but as soon as the food is wearing off and my hunger starts again, the sickness comes back. I hear diet helps with these tablets so I am trying to cut out certain foods such as cheese and anything with high fat levels, but your girl is in final year of uni, stress levels will be high and comfort food will be needed.

I want to make this a ‘series’ so with a few follow-up post about how I’m getting on, would that be good??

If you have ANY tips for me I would appreciate them greatly. I would also like to hear if you’ve had a similar experience or if you have any questions for me!

Thank you so much for reading!

Lou xo

Advertisements

6 thoughts on “My Experience on Roaccatane… (part 1)

  1. You might try eliminating dairy for a couple of months and see if it helps. I tried pretty much everything except medication and nothing worked. Cutting out dairy has almost completely gotten rid of my acne. I was already a vegetarian but going almost completely vegan is what did it for me. I also changed up my skincare routine, if you’d like to know more just let me know! Thanks for sharing your journey!

    Liked by 1 person

  2. Thank you for sharing. When I was a teenager I had very bad acne & was prescribed allsorts of medication that didn’t work. When I turned 18/19, my doctor eventually gave me Roaccatane.

    After 6 months to a year, I noticed a vast improvement, but not without side effects, similar to what you have written. From the drug, I used to get a extremely dry throat & I would get sores just under my lower lip.

    It’s a tough time & i know how you feel. I would have days where I could not bare to look at myself in the mirror. I became low & felt like the world was looking at my acne & not me as a person. I felt alone, although my mum would always ask how I felt as one of the side effects for Roacctane were suicidal thoughts, which lucky for me I didn’t get.

    As for advice for you now, I would try to work on a “clean” diet. Stay away from processed foods & foods with high sugar. I’m sure you’re doing it anyway, but drink plenty of water during the course of the day.

    If you have any other questions or feel you need to talk, my door is always open.

    Liked by 1 person

    1. Woah thank you for such an honest reply! The drug itself is sooo strong and because it’s my second course, the dose is higher than the average! Did your symptoms settle after the first month for example? From memory, my low mood lasted for around a month last time and I was also lucky to get away with no suicidal thoughts.
      I am trying to eat better and drink more water for hydration reasons! Once again thank you for your reply, honesty like this will help other readers too 🙂

      Liked by 1 person

      1. No problem. From what I can remember (thinking about it, it was almost half my life ago) it took a long while for me to get use to the change. It was definitely around 2-3 months. I was also having a hard time at college as well which didn’t help matters.

        I don’t know what the size of the pill is now, but back then it was as big as a thumbnail which in itself made it hard to swallow, even when taking it with water.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s